Medical College of Wisconsin
CTSICores SearchResearch InformaticsREDCap

Chemical Tattoo Treatment Leading to Systemic Cobalt Hypersensitivity. Skinmed 2017;15(3):221-222 PMID: 28705288

Pubmed ID

28705288

Abstract

An otherwise healthy 36-year-old Caucasian woman, without prior history of atopic dermatitis or eczema, presented to an outside dermatologist with a generalized, severely pruritic eruption involving the entire body except the face. One month previously, she had used a 50% trichloroacetic acid tattoo removal solution on a blue-colored tattoo on the medial aspect of the left ankle. The patient's eruption persisted for 7 months, and after several attempts to slowly taper her prednisone dose, she presented to our institution. On physical examination, there was a 3-cm erythematous, lichenified plaque surrounding the tattoo (Figure). On the trunk and upper regions of the arms, there were scattered, 1- to 2-cm, nummular patches and plaques. Biopsy of a truncal lesion revealed spongiotic pustules with a mixed dermal infiltrate and scattered eosinophils, consistent with subacute spongiotic dermatitis.

Author List

Zajdel NJ, Smith WA, Taintor AR, Jacob SE, Olasz EB

Author

Edit Olasz MD, PhD Associate Professor in the Dermatology department at Medical College of Wisconsin




jenkins-FCD Prod-353 9ccd8489072cb19f5b9f808bb23ed672c582f41e